MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During cardiac ablation procedure with a thermocool smarttouch sf catheter, the patient experienced pericardial effusion/cardiac tamponade treated with drainage and requiring extended hospitalization.Initially, the report indicated that the qdot micro catheter (two catheters from the same lot) displayed error 106 immediately after connection pre-op.The medical team restarted the tx eco cable, reconnection, and the cable replacement did not resolve the issue.The catheter was replaced with the second one, but error 106 occurred again.The same measures were performed as for the first catheter, but the issue remained.The physician requested to use a d-curve catheter, and the catheter was replaced with smart touch sf catheter.The issue was resolved.Then, ablation was performed from within the coronary sinus targeting pvc (premature ventricular contractions) using thermocool smarttouch sf catheter.Since the patient's blood pressure was slightly low and pulse on fluoroscopy was slightly weak, an echocardiography was performed and a pericardial effusion/cardiac tamponade was confirmed about 10 minutes after the first ablation (total of 4 ablations).Drainage was performed and the patient recovered to a condition that allowed continuation of the procedure.The physician¿s assessment of health hazard was not-serious (moderate/minor).The physician¿s comment on relationship between the event and the product was none.Extended hospitalization was reported.The cf (contact force) monitoring methods used were real time graph, dashboard, vector, and visitag.The visitag coloring setting was tag index.No abnormality was observed prior/during product use.The procedure was premature ventricular contraction.The information received indicated that the physician did not explicitly state the cause of the event but indicated that it was not related to the devices.The outcome of the adverse event was improved.The number of performed ablations was 15 ablations with radiofrequency (rf) energy.The energy used when the adverse event occurred was rf.The act (activated clotting time) during procedure was over 300 seconds.The sheath and the catheter were exchanged one time.Transseptal puncture was not performed.Ngen generator was used for the procedure.
 
Additional Manufacturer Narrative
The product investigation was completed as the complaint device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31728547l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24248448
Report Number2029046-2026-00363
Device Sequence Number9970794
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280820(10)31728547L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31728547L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, JAPAN CONFIGURATION; NGEN RF GENERATOR, JAPAN; QDOT MICRO, UNI, TC , D; UNK_CARTO VIZIGO SHEATH
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight67 KG
Patient RaceAsian